MAUDE Adverse Event Report: STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS

STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: visual inspection of the returned product found a piece torn off and missing from one haptic.The lens was returned in liquid.Conclusions: based on the complaint history, work order search and product evaluation, a specific root cause of the event could not be determined.(b)(4).
 
Event or Problem Description
The customer returned a 13.2mm micl13.2 implantable collamer lens, -16.0 diopter, to the manufacturer damaged.The customer indicated the haptic ripped while folding.Additional information has been requested but none has been forthcoming.If additional information is received, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Additional information received - the reporter stated the lens was damaged while folding during the loading process and there was no patient contact.The backup lens was used.The reporter stated the cause of the event was unknown.(b)(4).

Brand Name
ICL (IMPLANTABLE COLLAMER LENS)
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key5972062
Report Number2023826-2016-01318
Device Sequence Number10898797
Product Code MTA
UDI-Device Identifier00841542103411
UDI-Public(01)00841542103411(17)171231
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/31/2017
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/23/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/22/2016
Supplement Report FDA Received Date10/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL AND LOT NUMBER UNK; INJECTOR MODEL AND LOT NUMBER UNK